MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® OPTION, HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® OPTION, HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP
Catalog Number 00877703602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Metal Related Pathology (4530); Bursitis (4832); Joint Impingement (4834); Joint effusion (4849)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item#: 00875101036, 36mm i.D.Size ii neutral liner use with 52mm o.D.Size ii shell, lot#: 64914989.Item#: 00875705202, 52mm o.D.Size ii porous uncemented with multi-holes shell use with ii liners, lot#: 61629434.Item#: 00771100900, femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 9 standard offset, lot#: 61559510.Item#: 00625006520, bone screw self-tapping 6.5 mm dia.20 mm length, lot#: 61738443.Item#: 00625006535, bone screw self-tapping 6.5 mm dia.35 mm length, lot#: 61738504.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right tha.Subsequently, it was reported the patient had a right tha revision due to metal related pathology with liner and head revised.Subsequently, after approximately one year and four months patient reports post revision right hip pain, limp, giving out of hip.Tests revealed trochanteric bursal reactive tissue, surgeon discussed plan to excise the area and assess for any further tissue damage at that time.No documentation procedure or revision has occurred.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pain with hip flexion & external rotation, fluid collection near gtbursa & bone.Mild chronic inflammation, calcification and ischemic necrosis - limp, ambulation issues, pain.Biopsy results typical of metal related reaction.Impression - bursitis, possible abductor tear.This event is post revision pain consistent with trochanteric bursal reactive tissue.Based on the available information, the reported event can be confirmed.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX® OPTION, HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21740079
Report Number0009613350-2025-00209
Device Sequence Number4109077
Product Code LZO
UDI-Device Identifier00889024430525
UDI-Public(01)00889024430525(17)320624(10)3120597
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00877703602
Device Lot Number3120597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight86 KG